MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER ROBINSON MODEL; ROBINSON CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® URETHRAL CATHETER ROBINSON MODEL; ROBINSON CATHETER
Model Number 056112
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the catheters were cracked and crumbling within the packaging.
 
Additional Manufacturer Narrative
The reported event was inconclusive.Received 1 urethral catheter packaging only.The evaluation of the returned sample noted that no device was present in the package.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use state the following: "english bard® urethral catheter warning: do not use ointments or lubricants having a petrolatum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.For urological use only.This is a single use device.Do not resterilize any portion of this device.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to device failure, and/or lead to injury, illness or death of the patient.Contains or presence of natural rubber latex.Caution: this product contains natural rubber latex which may cause allergic reactions.Units single use manufacturer use by lot number keep away from sunlight do not use if package is damaged do not resterilize authorized representative in the european community caution, consult accompanying documents consult instructions for use sterilized by irradiation or sterilized by ethylene oxide refer to direct unit label for sterilization method utilized caution: federal (usa) law restricts this device to sale by or on the order of a physician.Bard and bardex are trademarks and/or registered trademarks of c.R.Bard, inc.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable laws and regulations." corrections: mfr site, concomitant medical products and device evaluated by mfr.
 
Event or Problem Description

Brand Name
BARDEX® URETHRAL CATHETER ROBINSON MODEL
Common Device Name
ROBINSON CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7580326
Report Number1018233-2018-02127
Device Sequence Number13835397
Product Code KOD
UDI-Device Identifier00801741033513
UDI-Public(01)00801741033513
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model Number056112
Device Catalogue Number056112
Device Lot NumberNGBU0312
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 05/18/2018
Supplement Date Received by Manufacturer08/28/2018
Initial Report FDA Received Date06/07/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1